Nebraska, 2005

Hail in Nebraska, June 8, 2005

June 8, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 8, 1:13 AM CST, 22 minutes earlier.

Area forecast discussion, Jun 8, 1:13 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
213 AM CDT WED JUN 8 2005

.DISCUSSION...

WILL KEEP AFD SHORT THIS MORNING DUE TO TS WATCH AND CLUSTER OF
STORMS MOVING THROUGH THE AREA.

IN THE SHORT TERM...EXPECT LINE OF STORMS PUSHING INTO THE NORTHERN
CWA THIS MORNING ALONG EASTWARD MOVING COLD FRONT SHOULD BE LIMITED
TO PORTIONS OF THE NORTHERN CWA AND EVENTUALLY DIE OFF SHORTLY AFTER
SUNRISE WHEN LLVL JET WEAKENS. ALOT OF JUICE TO WORK WITH IN THE
MEANTIME AS SFC DEW POINTS ARE AROUND 70 DEGREES WITH LLVL MOISTURE
AXIS CUTTING THROUGH THE CWA. HIGH DEGREE OF INSTABILITY WITH AMPLE
MOISTURE WITH SBCAPES AROUND 4500J/KG AND LI ABOUT -8.

NEXT CHANCE FOR THUNDER COMES TONIGHT AS MODELS STILL SHOW DECENT
ASSENT ACROSS THE AREA. BETTER CHANCES APPEAR TO COME AFTER
MIDNIGHT WHEN AREA OF QPF DEVELOPS IN CNTRL NEB IN RESPONSE TO
BOUNDARY LAYER FORCING. PCPN SHOULD SPREAD IN FROM THE WEST.
BOUNDARY STILL PROGGED OVER THE CWA THROUGH THE EXTENDED PERIODS
WITH UPPER LEVEL IMPULSES ROLLING THROUGH. THIS WARRANTS MAINTAINING
POPS THROUGH AT LEAST MONDAY. PATTERN FINALLY EVOLVES TUESDAY
TO VERY WEAK UPPER LEVEL RIDGING ACROSS THE PLAINS. WILL THEREFORE
GO DRY TUESDAY.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 7, 4:46 PM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
546 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG
A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE
FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS
MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE
OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS.  THE POTENTIAL FOR SEVERE
WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA
LATE TONIGHT.

GRIFFIS

In the hours before

Special weather statement, Jun 7, 10:46 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-

...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

DEE
Local storm report, Jun 7, 10:53 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1153 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             SEWARD                  40.91N 97.10W
06/07/2005  1.00 INCH        SEWARD             NE   LAW ENFORCEMENT

&&

JB
Local storm report, Jun 7, 11:14 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             OCTAVIA                 41.35N 97.06W
06/07/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

1200 AM     HAIL             BRAINARD                41.18N 97.00W
06/08/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

&&

JB

The radar

The Sioux Falls radar (KFSD), 162 km away, was scanning. The volume nearest the first event began at 07:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
June 8, 1:35 AM CST
Where
Pierce County, Plainview
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.350, -97.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456772.